MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Nervous System Injury (2689)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding a solitaire stent retriever that had resistance at the y-valve and was damaged.The patient was undergoing a thrombectomy procedure to treat ischemic stroke and retrieve thrombus occlusion located in the right internal carotid artery bifurcation, c6 and c7 segments.The patient's baseline mrs 3, nihss was 15, tici was 0.Vessel tortuosity was normal.It was reported that the devices were prepared as indicated in the instructions for use (ifu).After the microcatheter was delivered in place, the solitaire stent retriever was selected and hydrated.While attempting to advance the solitaire stent through the y-valve at the proximal end of the microcatheter, significant resistance was encountered.The angle was adjusted but the resistance continued.The solitaire was withdrawn.In vitro, when the solitaire was pushed out of the sheath, it was found that the pushwire was bent/twisted where the wire connects to the stent, so the solitaire was replaced and the procedure was completed successfully with tici 5 achieved.Though it was noted there was no patient injury or complication associated with this event, there was a decline in patient's post-operative assessment.Post-operative mrs was 4, nihss was 20.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the patient is recovering from the procedure with relieved muscle weakness.Although there were no patient symptoms/complications noted, the patient's mrs and nihss scores indicated a neurological decline postoperatively.This was clarified to be progressive stroke.The decline in stroke assessment scores was not related or potentially related to the solitaire resistance event or the procedure in general.The decline in stroke assessment scores was related to the patient's baseline condition / index stroke.The resistance occurred in the middle and distal sections of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.The catheter was a medtronic device, but model and lot numbers were unknown.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was no damage to the catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the solitaire fr4-6-40-10 stent device was returned for analysis inside a dispenser coil, a sealed biohazard bag, and a shipping box.The medtronic catheter was not returned with the stent.Additionally, the model and size of the medtronic catheter were not reported.Therefore, any contributing factors related to the catheter, including its compatibility with the stent, cannot be determined.Damaged location details: the solitaire fr4-6-40-10 stent¿s working and non-working lengths were in good condition.No irregularities were found outside the proximal marker.Marker coil appeared to be stretched.The pusher wire was found to be kinked at the distal end of the marker coil.No other anomalies were found.Testing/analysis: due to its damaged condition, the returned solitaire fr4-6-40-10 stent device cannot be used for resistance testing.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22043187
Report Number2029214-2025-01206
Device Sequence Number8880128
Product Code NRY
UDI-Device Identifier00847536034730
UDI-Public(01)00847536034730(17)260126(10)B510489
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB510489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer05/20/2025
06/10/2025
07/23/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/05/2025
06/25/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age47 YR
Patient SexFemale
Patient Weight65 KG